Alert archive / Arizona / Flash Flood Warnings in 2014
Flash Flood Warning 31, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Aug 12, 2014, 5:45 PM MST for Maricopa County, Pinal County, Arizona. It was in force for 2 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2014, 5:45 PM MST (00:45 UTC)
- Expired
- Aug 12, 2014, 7:45 PM MST
- In force
- 2 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties Maricopa County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 37 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 6:00 PM MST | HEAVY RAIN 0.74 | 1 Nne Ahwatukee, AZ | IN 30 MINUTES. |
| Aug 12, 6:30 PM MST | HEAVY RAIN 1.05 | 1 Nne Ahwatukee, AZ | MEASURED IN 1 HOUR ALONG WITH STREET FLOODING AND THE DRAINAGE WASHES RUNNING. |
| Aug 12, 7:30 PM MST | HEAVY RAIN 3.2 | 3 Wnw South Mountain Pa, AZ | AFTERNOON STORM TOTAL. 27TH AVE. FLOODED WITH 18 IN. DEEP WATER BETWEEN DOBINS AND BASELINE AT TIME OF REPORT. NUMEROUS STALLED CARS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.8 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 725 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1735 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
173
WGUS55 KPSR 130045
FFWPSR
AZC013-021-130245-
/O.NEW.KPSR.FF.W.0031.140813T0045Z-140813T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
545 PM MST TUE AUG 12 2014
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
THIS INCLUDES AHWATUKEE...SUN LAKES...LAVEEN...CHANDLER...
WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA...
* UNTIL 745 PM MST
* AT 535 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SEVERAL THUNDERSTORMS IN THE AREA WHICH ARE PRODUCING HEAVY
RAINFALL AND FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUMBLEWEED
PARK...ESTRELLA MOUNTAIN PARK...ARIZONA MILLS MALL...SOUTH MOUNTAIN
PARK...CHANDLER FASHION CENTER MALL...SOUTH PHOENIX...PHOENIX
INTERNATIONAL RACEWAY AND CHANDLER CITY HALL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS...STREETS AND UNDERPASSES...AND DETENTION
BASINS AFFECTING SOME COMMUNITY PARKS. UNBRIDGED CROSSINGS WILL BE
ESPECIALLY DANGEROUS.
TO REPORT FLOODING...PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3334 11242 3348 11215 3333 11185 3325 11165
3299 11191
$$
MCLANE2 follow-up statements
690
WGUS75 KPSR 130215
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
715 PM MST TUE AUG 12 2014
AZC013-021-130245-
/O.CON.KPSR.FF.W.0031.000000T0000Z-140813T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PINAL AZ-MARICOPA AZ-
715 PM MST TUE AUG 12 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MST FOR
CENTRAL MARICOPA AND EXTREME NORTHWESTERN PINAL COUNTIES...
AT 709 PM MST...HEAVY RAIN WAS CONTINUING TO FALL NEAR KOMATKE AND
OVER THE SIERRA ESTRELLA MOUNTAINS. DOPPLER RADAR ESTIMATES ONE AND
ONE HALF TO TWO INCHES OF RAIN HAS FALLEN SINCE 6 PM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ESTRELLA
MOUNTAIN PARK...ARIZONA MILLS MALL...SOUTH MOUNTAIN PARK...SOUTH
PHOENIX...PHOENIX INTERNATIONAL RACEWAY...AHWATUKEE AND LAVEEN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS...STREETS AND UNDERPASSES...AND DETENTION
BASINS AFFECTING SOME COMMUNITY PARKS. UNBRIDGED CROSSINGS WILL BE
ESPECIALLY DANGEROUS.
TO REPORT FLOODING...PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3334 11242 3348 11215 3333 11185 3336 11190
3314 11213
$$
MCLANE396
WGUS75 KPSR 130245
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
745 PM MST TUE AUG 12 2014
AZC013-021-130252-
/O.EXP.KPSR.FF.W.0031.000000T0000Z-140813T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PINAL AZ-MARICOPA AZ-
745 PM MST TUE AUG 12 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 745 PM MST FOR CENTRAL
MARICOPA AND NORTHWESTERN PINAL COUNTIES...
HEAVY RAIN HAS ENDED ACROSS THE REGION...HOWEVER EXCESSIVE RUNOFF
FROM EARLIER RAIN WILL CONTINUE TO CAUSE FLOOD PROBLEMS IN PORTIONS
OF CENTRAL MARICOPA COUNTY. THE FLASH FLOOD WARNING THAT WAS IN
EFFECT HAS THEREFORE BEEN REPLACED WITH A FLOOD WARNING...WHICH IS
IN EFFECT UNTIL 1045 PM.
LAT...LON 3334 11242 3348 11215 3333 11185 3336 11190
3314 11213
$$
MCLANEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 2:15 PM MST, 3 hours 30 minutes earlier.
Area forecast discussion, Aug 12, 2:15 PM MST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 215 PM MST TUE AUG 12 2014 ...POTENTIAL FOR LOCALIZED FLASH FLOODING THROUGH TONIGHT ACROSS MUCH OF THE AREA... .SYNOPSIS... COPIOUS AMOUNTS OF MOISTURE AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM WILL SUPPORT SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE AREA THROUGH WEDNESDAY. SOME STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND LOCALIZED AREAS OF FLOODING. WITH THE MOIST CONDITIONS...TEMPERATURES WILL REMAIN BELOW NORMAL THE NEXT FEW DAYS. A DRYING AND WARMING TREND IS EXPECTED LATE IN THE WEEK AS HIGH PRESSURE BECOMES REESTABLISHED TO THE SOUTH. && .DISCUSSION... THE PRIMARY INVERTED TROUGH/VORTICITY CENTER WAS PROPAGATING NORTH INTO FAR SOUTHERN ARIZONA WEST OF TUCSON...WHILE A LEADING CONVECTIVELY GENERATED VORTICITY MAX/GRAVITY WAVE WAS SUPPORTING INTENSIFYING CONVECTION THROUGH MUCH OF SOUTHEAST CALIFORNIA. INTERSPERSED WITH THESE FEATURES WERE AT LEAST ONE ADDITIONAL MESOSCALE VORTICITY CENTER OVER SWRN ARIZONA...WHICH COULD ALSO AID IN LOCALIZED CONVERGENCE AND LIFT. 12Z KPSR AND KTWC SOUNDINGS DEPICTED DEEP SELY MOIST FLOW THROUGH THE LOWER AND MIDDLE TROPOSPHERE CHARACTERIZED BY PWATS 1.75 INCHES AND LOW LEVEL MIXING RATION 11-12 G/KG (NEAR 2 STANDARD DEVIATIONS ABOVE AVERAGE). OBJECTIVE ANALYSIS SUGGESTS PWATS IN EXCESS OF 2 INCHES ADVECTING NORTH INTO THE CWA...WHILE DIFLUENCE ALOFT AND FORCED ASCENT HAVE INCREASED ACROSS THE REGION. WHILE LAPSE RATES ARE NOT PARTICULARLY STEEP...TALL SKINNY CAPE PROFILES WITH THICK MOISTURE WILL SUPPORT LOCALLY HEAVY RAIN PRODUCING CELLS (AND POTENTIALLY A COUPLE MOISTURE LOADED UPDRAFT/DOWNBURST CELLS). WILL CONTINUE FLASH FLOOD WATCH BASED MOSTLY ON PRECIP RATE EXPECTATION OVER POPULATION CENTERS AS CELL PROPAGATION MAY PRECLUDE A WIDESPREAD FLOOD THREAT...ALTHOUGH A FEW TRAINING CELLS ORIENTED IN A SE-NW FASHION PARALLEL TO THE MEAN ATMOSPHERIC STEERING FLOW MAY BE OF CONCERN THIS AFTERNOON AND EVENING. VERY DIFFICULT TO ASCERTAIN ANY PARTICULAR MODEL PERFORMING BETTER THAN ANY OTHER AS SOME ASPECTS OF THE CURRENT RADAR ARE COVERED BY SOME MODELS...BUT NOT BY OTHERS. CONCEPTUALLY...GIVEN THE FAVORABLE DEEP SELY FLOW...PWATS ABOVE 2 INCHES...AND BROAD SCALE ASCENT HAVE KEPT POPS SUBSTANTIALLY HIGH (GENERALLY IN THE 40-80 PERCENT RANGE). HAVE ATTEMPTED TO UTILIZE HI-RES STORM SCALE ENSEMBLE NEIGHBORHOOD PROBABILITIES COMBINED WITH NUMERICAL STATISTICAL GUIDANCE TO HIGHLIGHT THE MOST FAVORABLE TIMES AND LOCATIONS FOR PRECIPITATION. WOULD EXPECT MORE BREAKS IN CONVECTION AND WEAK SUBSIDENCE TO ADVECT INTO THE FORECAST AREA FROM SONORA LATE TONIGHT BEHIND THE PREDOMINANT VORTICITY MAX...ALTHOUGH GIVEN THE NEARLY SATURATED ATMOSPHERE...PERIODIC SHOWERS MAY STILL LINGER. THE AFOREMENTIONED VORT MAX WILL ACCELERATE SOMEWHAT WEDNESDAY AS IT LIFTS NORTHEASTWARD INTO NORTHERN ARIZONA. BELOW NORMAL TEMPERATURES ARE A GOOD BET GIVEN THE DEEP MOISTURE AND RESIDUAL RAIN-COOLED AIR. A MOIST SOUTHWESTERLY FLOW SUGGESTS THE POSSIBILITY OF BACK-BUILDING CELLS INTO THE LOWER DESERTS...THOUGH LARGE SCALE DYNAMICS WOULD GENERALLY SUPPORT MORE SINKING MOTION. HAVE TEMPERED BACK POPS SLIGHTLY ON WEDNESDAY THINKING SHOWER COVERAGE WILL BE MORE LIMITED....BUT CANNOT DISCOUNT A FEW ROGUE SHOWERS JUST ABOUT ANYWHERE DURING THE DAYLIGHT HOURS. A DRIER SOUTHWESTERLY FLOW WILL DEVELOP IN THE WAKE OF THE LOW PRESSURE SYSTEM BY THURSDAY...WHICH WILL CONFINE THUNDERSTORMS MAINLY TO THE HIGHER TERRAIN OF NORTHERN AND EASTERN AZ. A WARMING AND DRYING TREND IS ALSO EXPECTED LATE IN THE WEEK AND INTO EARLY NEXT WEEK AS THE MONSOON HIGH DRIFTS SOUTHWARD...GIVING WAY TO MORE OF A WESTERLY FLOW. GIVEN FAIRLY GOOD MODEL AGREEMENT...HAVE DECREASED POPS EVEN FURTHER FOR FRIDAY AND THROUGH THE UPCOMING WEEKEND. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SE ARIZONA THROUGH NOON AND THEN MOVE INTO THE PHOENIX AREA AFFECTING TERMINALS SOMETIME FROM LATE AFTERNOON THROUGH THE EVENING. WILL LIKELY ADD IN A TEMPO OR PREDOMINANT GROUP FOR THUNDERSTORMS ONCE WE HAVE A BETTER TIMEFRAME OF STORMS MOVING THROUGH THE AREA. HAVE FAIRLY HIGH CONFIDENCE IN AT LEAST BRIEF TIME...LESS THAN AN HOUR MOST LIKELY...OF MVFR CIGS/VSBYS DUE TO SHOWERS AND STORMS MOVING THROUGH THE METRO AREA. EXPECTING A BREAK IN THE RAIN FROM AROUND MID EVENING THROUGH MUCH OF THE OVERNIGHT...BUT CIGS AROUND 6-8K FEET SHOULD PERSIST. ANOTHER ROUND OF SHOWERS AND POSSIBLY A THUNDERSTORM OR TWO IS EXPECTED AGAIN DURING THE DAYTIME WEDNESDAY. SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON WITH A FAIRLY GOOD CHANCE OF AFFECTING BOTH KIPL AND KBLH AT LEAST FOR A BRIEF TIME. CHANCES FOR STORMS WILL DIMINISH BY EARLY EVENING WITH LINGERING CIGS AROUND 8K LIKELY LASTING JUST PAST MIDNIGHT. GRADUAL CLEARING IS EXPECTED BY SUNRISE WEDNESDAY MORNING. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... FRIDAY THROUGH TUESDAY... MUCH DRIER AIR WILL HAVE FILTERED INTO THE DISTRICT FRIDAY...WITH MORE PREVALENT CLEAR SKIES AND LOWER HUMIDITIES OVER THE WEEKEND. THE BEST CHANCES FOR RAINFALL FRIDAY WILL BE OVER HIGHER TERRAIN OF GILA COUNTY AS SOME RESIDUAL MOISTURE LINGERS. WITH NEAR AVERAGE TEMPERATURES...AFTERNOON RELATIVE HUMIDITY VALUES FALLING INTO A 15-35 PERCENT RANGE FRIDAY WILL DRY TOWARDS A 10-25 PERCENT RANGE BY THE WEEKEND. OVERNIGHT RECOVERY WILL BE GOOD TO EXCELLENT. OUTSIDE OF ANY GUSTY THUNDERSTORM WINDS FRIDAY...TYPICAL LIGHT SUMMER WINDS WILL PREVAIL. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING AZZ020>028. CA...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING CAZ030>033. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...MO/HIRSCH AVIATION....KUHLMAN FIRE WEATHER...MO
Hazardous weather outlook, Aug 12, 3:31 AM MST, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 331 AM MST TUE AUG 12 2014 AZZ020>028-CAZ031>033-131230- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 331 AM MST TUE AUG 12 2014 /331 AM PDT TUE AUG 12 2014/ ...FLASH FLOOD WATCH IN EFFECT FROM NOON MST /NOON PDT/ TODAY THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE TODAY AND TONIGHT ACROSS THE REGION. SOME STORMS WILL PRODUCE VERY HEAVY RAINFALL...WHICH WILL LEAD TO FLOODING OF URBAN AREAS AND NORMALLY- DRY WASHES. A FLASH FLOOD WATCH IS IN EFFECT FROM NOON TODAY THROUGH WEDNESDAY MORNING. A FLASH FLOOD WATCH MEANS THAT FLOODING OF WASHES...CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...YOU SHOULD WATCH THE WEATHER AND BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD HEAVY RAIN AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE THREAT FOR FLOODING WILL PERSIST AT LEAST THROUGH WEDNESDAY MORNING. DRIER CONDITIONS ARE ANTICIPATED BY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Aug 12, 4:26 PM MST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
426 PM MST TUE AUG 12 2014
AZZ024-028-130015-
GILA AZ-PINAL AZ-MARICOPA AZ-
426 PM MST TUE AUG 12 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
EXTREME EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 515 PM MST
AT 416 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTH OF SUPERIOR...MOVING WEST AT 25
MPH.
LOCALLY DENSE BLOWING DUST IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
QUEEN VALLEY...
FLORENCE JUNCTION...
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.
LAT...LON 3324 11094 3324 11095 3295 11138 3305 11146
3351 11128 3331 11087
TIME...MOT...LOC 2326Z 111DEG 23KT 3324 11115
WATERSLocal storm report, Aug 12, 4:43 PM MST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
443 PM MST TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM FLASH FLOOD 4 NNW GILBERT 33.38N 111.79W
08/12/2014 MARICOPA AZ TRAINED SPOTTER
SPOTTER AT BASELINE AND GILBERT REPORTING NEAR ZERO
VISIBILITY IN VERY HEAVY RAIN WITH STREET FLOODING AND
PEA SIZE HAIL.
0439 PM HAIL 4 NNW GILBERT 33.38N 111.79W
08/12/2014 E0.25 INCH MARICOPA AZ TRAINED SPOTTER
SPOTTER AT BASELINE AND GILBERT REPORTING NEAR ZERO
VISIBILITY IN VERY HEAVY RAIN WITH STREET FLOODING AND
PEA SIZE HAIL.
&&
EVENT NUMBER PSR1400185
EVENT NUMBER PSR1400186
WATERSSpecial weather statement, Aug 12, 4:57 PM MST, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 457 PM MST TUE AUG 12 2014 AZZ023-130045- MARICOPA AZ- 457 PM MST TUE AUG 12 2014 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 545 PM MST AT 449 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR DOWNTOWN MESA...MOVING NORTHWEST AT 15 MPH. LOCALLY DENSE BLOWING DUST IS POSSIBLE. LOCATIONS IMPACTED INCLUDE... MESA RIVERVIEW MALL... TEMPE MARKETPLACE... SALT RIVER INDIAN COMMUNITY AND TEMPE... ARIZONA STATE UNIVERSITY AND ARIZONA MILLS MALL... DOWNTOWN SCOTTSDALE AND PAPAGO PARK... CAMELBACK MOUNTAIN... PARADISE VALLEY AND SKY HARBOR AIRPORT... PARADISE VALLEY... PIESTEWA PEAK PARK AND PHOENIX... VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. LAT...LON 3347 11221 3368 11205 3345 11168 3330 11180 TIME...MOT...LOC 2357Z 122DEG 13KT 3342 11183 WATERS
Local storm report, Aug 12, 5:06 PM MST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
506 PM MST TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND DMG 2 E GILBERT 33.34N 111.74W
08/12/2014 MARICOPA AZ TRAINED SPOTTER
TRAINED SPOTTER REPORTS DOWNED TREES NEAR INTERSECTION
OF WARNER AND GREEENFIELD.
&&
EVENT NUMBER PSR1400187
MPLocal storm report, Aug 12, 5:15 PM MST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
515 PM MST TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM FLASH FLOOD 1 SW QUEEN VALLEY 33.29N 111.30W
08/12/2014 PINAL AZ TRAINED SPOTTER
SPOTTER REPORTS VERY HEAVY RAIN. QUEEN CREEK IS RUNNING
IN QUEEN VALLEY.
&&
EVENT NUMBER PSR1400188
MPLocal storm report, Aug 12, 5:39 PM MST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
539 PM MST TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HEAVY RAIN 4 N APACHE JUNCTION 33.46N 111.55W
08/12/2014 M0.75 INCH PINAL AZ TRAINED SPOTTER
IN 15 MINUTES.
&&
EVENT NUMBER PSR1400189
PSRThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 5:14 PM MST | Flash Flood Warning | PSR | Maricopa | 2 hr |
| Aug 12, 5:21 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 54 min |
| Aug 12, 5:36 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 114 min |
| Aug 12, 6:14 PM MST | Flash Flood Warning | PSR | Maricopa | 2 hr |
| Aug 12, 6:17 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 35 min |
| Aug 12, 7:41 PM MST | Areal Flood Warning | PSR | Maricopa | 3 hr |
| Aug 12, 8:08 PM MST | Areal Flood Advisory | PSR | Maricopa | 112 min |
| Aug 12, 10:03 PM MST | Areal Flood Advisory | PSR | Maricopa | 117 min |
| Aug 12, 10:36 PM MST | Areal Flood Warning | PSR | Maricopa | 3 hr |
| Aug 12, 11:48 PM MST | Areal Flood Advisory | PSR | La Paz | 117 min |
| Aug 13, 1:34 AM MST | Areal Flood Warning | PSR | Maricopa | 3 hr |
| Aug 13, 1:58 AM MST | Areal Flood Advisory | PSR | La Paz | 3 hr |
| Aug 13, 3:31 AM MST | Areal Flood Advisory | PSR | Maricopa | 119 min |
| Aug 13, 5:38 AM MST | Areal Flood Advisory | PSR | Maricopa | 112 min |
| Aug 13, 2:29 PM MST | Special Weather Statement | PSR | 46 min | |
| Aug 13, 3:32 PM MST | Special Weather Statement | PSR | Gila | 58 min |
| Aug 13, 4:04 PM MST | Areal Flood Advisory | PSR | Gila | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.